|Returning to Sustiva
Mar 15, 2009
Hi Joseph, Thanks for your excellent answers to my previous post on Reyataz. I have found these forums to be really helpful in providing context and perspective on my own disease. Okay, to my question; when I was initially diagnosed with HIV, the shock (I always practised safe sex) was compounded by learning that I had primary resistance (M184V) AND a low T cell count (190). All of this info (and the fact I was loosing muscle bulk by the day) was too much, and (in August 08) I took an overdose of a WEEKS meds, which at the time where Sustiva, Tenofovir and Combivir... quite a selection! Although after intensive counselling I finally got my head together, there has been a nagging doubt since, that I might have jeapardised a sustained NRTI treatment response on my current regimen, ATV(r), TDF and Combivir, which was initiated 5 days after the overdose. Is this so, and could I ever go back to having Sustiva? Prior to the overdose I was treatment naive with a VL of 14,000. This was reduced to ud in just 3 weeks. I'm hoping the short delay of 5 days before initiating my current regimen prevented too much EFV monotherapy and the K103N mutation from developing, but I don't know. Thanks again, and although this question is a bit marginal I would appreciate a reply. Peace, M. ps. I would also like to say to others that with the right help and support you CAN re-build and get on top of HIV, although it doesn't feel like it at the time.
| Response from Dr. McGowan
Thank you for your question and kind comments.
I am gald you have a more positive outlook on life now, that is an essential element in getting and staying well. Since your viral load was undetectable at the time of your brief treatment interruption it is rather unlikely that your virus would have had the time to reactivate and grow enough to have selected drug resistance during that 5 day washout. If needed you may be able to reuse Sustiva, but it would have to be combined with enough other active drugs (not affected by the M184V mutation) to support it. If you are doing well on your current regimen there would be no reason to switch.
Good luck, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore On Penis An Early Sign Of HIV?
- Sore Throat Could I Have Acute HIV Infection
- Itchy Testicles After Masturbation Sign Of HIV AIDS
- Pain In Urethra After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.